Jump to content

.125 Mg Clonazepam


[Al...]

Recommended Posts

Hello, thank you for all of the great information on this site. I was put on lorazepam when trying to adapt to an SSRI back in July 2023. After using a .5 mg LOR most days that month, my central nervous system became deregulated when I tried to get off. I was later switched to Clonazepam due to interdose withdrawals on the Lorazepam. This whole process has been hellish and I’ve suffered everything from headaches, neck pain, panic attacks, rebound anxiety, insomnia and dizziness. I am down to .125 mg Klonopin and not getting great guidance on how to taper or jump. I feel like my doctor feels there is no harm in maintaining this current dose. I am on the ODT tablet and they aren’t supposed to be split. 

I am now on 10 mg Citalopram and that seems okay.

thank yo so much for any thoughts. 

Link to comment
Share on other sites

Hi @[Al...]

Welcome to BenzoBuddies!

I'm sorry to hear you've been through such an ordeal. I'm sure we'll be able to provide you some support and encouragement. Can you please tell us when were you switched to Clonazepam and what was the dose you were switched to? How long did you stay at this dose before you started tapering down?

 

Link to comment
Share on other sites

25 minutes ago, [[[...] said:

Hi @[Al...]

Welcome to BenzoBuddies!

I'm sorry to hear you've been through such an ordeal. I'm sure we'll be able to provide you some support and encouragement. Can you please tell us when were you switched to Clonazepam and what was the dose you were switched to? How long did you stay at this dose before you started tapering down?

Sure. I was switched in mid-September to .5 mg Clonazepam which I took as two .25 mg doses morning and night. I started to taper after about 6-7 weeks on. I first cut the morning dose. Then after a few weeks on .25 mg, I asked for the ODT .125 tablet which is where I am now since 12/14/23. 

Link to comment
Share on other sites

So basically you went from 0.5mg to 0.125mg in Nov-Dec right? That's quite a rapid taper considering you were already experiencing interdose withdrawal which would suggest you were physically dependent on the drug. Do you consider yourself functional? Can you manage what is expected of you on a daily basis?

Link to comment
Share on other sites

first off, you should be very proud of yourself for working through this and getting to the point where you are. I wish I was on .125mg, so congrats on your progress. 

I was on a very similar trajectory during a very similar timeline. Started at .5mg in Nov/Dec, then scaled down to .25mg in a very short time frame. I’m now learning the hard way (and after much advice from this forum and my psych), that I went to quickly and hit a very big wall over the last several days and had to almost reinstate my original dose at .4mg. 

I don’t know your background, but I’ve finally come to terms with what a lot of people here are saying and that’s to slow down. Be functional, it’s not a race. Comparatively, your starting doses are lower than a lot of people’s baseline, so that’s positive, but I’ve found the hardest part is the smallest cuts. If you need to go back to .25mg and restabilize, there’s absolutely nothing wrong with updosing if your symptoms are as bad as you say, and that and will likely set you up to better to be off them completely. If you think you’re able to weather the storm, it’s likely people here will recommend 5-10% cuts over a long time frame, even at .125mg. I don’t know much about the ODT tablets, but is it possible to switch to the normal tablet that can be shaved down and weighed with a scale?

  • Like 1
Link to comment
Share on other sites

9 hours ago, [[[...] said:

So basically you went from 0.5mg to 0.125mg in Nov-Dec right? That's quite a rapid taper considering you were already experiencing interdose withdrawal which would suggest you were physically dependent on the drug. Do you consider yourself functional? Can you manage what is expected of you on a daily basis?

Yes, that is correct. I didn’t realize that was considered fast. There isn’t great guidance even from the medical community on how to do this. Even having a psychiatrist, I felt the need to do much of my own research. 

Link to comment
Share on other sites

Yes, very few doctors know how to get patients off benzos. That's how most of us end up here. Are you functional? Can you manage your symptoms?

Link to comment
Share on other sites

On 11/02/2024 at 23:29, [[D...] said:

first off, you should be very proud of yourself for working through this and getting to the point where you are. I wish I was on .125mg, so congrats on your progress. 

I was on a very similar trajectory during a very similar timeline. Started at .5mg in Nov/Dec, then scaled down to .25mg in a very short time frame. I’m now learning the hard way (and after much advice from this forum and my psych), that I went to quickly and hit a very big wall over the last several days and had to almost reinstate my original dose at .4mg. 

I don’t know your background, but I’ve finally come to terms with what a lot of people here are saying and that’s to slow down. Be functional, it’s not a race. Comparatively, your starting doses are lower than a lot of people’s baseline, so that’s positive, but I’ve found the hardest part is the smallest cuts. If you need to go back to .25mg and restabilize, there’s absolutely nothing wrong with updosing if your symptoms are as bad as you say, and that and will likely set you up to better to be off them completely. If you think you’re able to weather the storm, it’s likely people here will recommend 5-10% cuts over a long time frame, even at .125mg. I don’t know much about the ODT tablets, but is it possible to switch to the normal tablet that can be shaved down and weighed with a scale?

Thank you. It’s not been easy. I had a concussion on 1/02 that set me back. I fainted and hit my head. The concussion was unrelated (a vasovagal response to blood) but my equilibrium was off from the taper, perhaps contributing to the fainting. I’m sorry you suffer with this process too. Yes, going slower sounds right. I rushed myself off because I don’t like the dependency…but I did so too hastily. I will ask my doctor about shaving down the .5 mg tabs. 

Link to comment
Share on other sites

On 12/02/2024 at 15:19, [[j...] said:

Yes, very few doctors know how to get patients off benzos. That's how most of us end up here. Are you functional? Can you manage your symptoms?

Mostly functional. I am managing. I have hard days. The headaches come with every down dose. They last 3-5 days, and then ease up. 

Link to comment
Share on other sites

If you're functional then I suggest you hold your current dose for at least six weeks to try and stabilize here. It's best not to make any cuts right now because your system is already struggling. Hopefully you'll see some improvements soon. But sometimes it can take a while before you start feeling better. 

  • Like 1
Link to comment
Share on other sites

20 hours ago, [[j...] said:

If you're functional then I suggest you hold your current dose for at least six weeks to try and stabilize here. It's best not to make any cuts right now because your system is already struggling. Hopefully you'll see some improvements soon. But sometimes it can take a while before you start feeling better. 

Thank you. That’s helpful. I plan to do that. 

  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...